What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 1, 1:51 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, May 1, 1:51 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
251 PM CDT Wed May 1 2019
.DISCUSSION...
A quasi-stationary boundary located to our northwest today will
provide a focus for showers and storms to pass in waves over the
next few days. We've seen storms over west Tennessee this
afternoon and these will gradually push east over the next few
hours. A few over the extreme western counties could be strong
with small hail and gusty winds, but they're expected to weaken
this evening as the sun sets. Instability will again peak in the
afternoon hours on Thursday and should provide enough CAPE for
some strong storms with gusty winds and small hail. Slightly
higher instability values are possible in the northwest, so a
severe storm or two isn't out of the question. Friday will see
similar conditions. Temperatures are forecast to be in the low 80s
both days. A weak surface low will ride up the eastern side of
the upper trough on Saturday bringing with it a pretty wet day.
Places that stay within the warm sector could continue to see a
few storms, but as the low moves across Middle Tennessee storm
chances should start to diminish. With ample cloud cover and a
shift to northerly winds for some places in the afternoon, high
temperatures are expected to be about 5 degrees cooler than
Friday.
After the frontal passage on Saturday evening, Sunday should be
pleasant and mostly dry with high temperatures in the low 70s. If
those are the temperatures you like, take advantage of them,
because weak ridging on Monday and Tuesday will introduce 80s back
into the forecast. Not a ton of agreement on precip chances after
Tuesday morning, but some showers and thunderstorms could make
their way up from the southwest by mid week next week.
&&
.AVIATION...
18Z TAF DISCUSSION.
CKV/BNA/MQY/CSV...VFR conditions expected. A few
showers/thunderstorms will move into the Northwest and may affect
CKV this afternoon between 22Z and 03Z...at this time have opted
for VCTS. If a shower or thunderstorm hits the terminal sites
conditions could briefly become MVFR. After 03Z the showers and
thunderstorms will loose the daytime heating and the threat will
greatly diminish. The threat returns again tomorrow after 12Z for
CKV...BNA...and MQY. It doesn't look like the weak boundary will
make its way to CSV before 18Z tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 65 85 64 83 62 / 20 30 40 40 40
Clarksville 63 82 62 80 60 / 30 40 50 40 60
Crossville 62 78 61 77 59 / 20 50 40 50 40
Columbia 64 85 63 82 61 / 20 20 40 40 50
Lawrenceburg 65 85 64 82 63 / 20 20 40 40 40
Waverly 64 84 62 82 60 / 30 40 50 30 60
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......11
AVIATION........12
Hazardous weather outlook, May 1, 1:55 PM CST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
255 PM CDT Wed May 1 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-022000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
255 PM CDT Wed May 1 2019
This Hazardous Weather Outlook is for portions of middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
A few thunderstorms could be strong this afternoon and evening.
The main threat will be small hail and gusty winds. No widespread
or significant severe weather is expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered to numerous thunderstorms will be possible Thursday
through Saturday. A few of these storms could be strong to severe
with the main threat being small hail and gusty winds. No
widespread or significant severe weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, May 1, 2:35 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
335 PM CDT Wed May 1 2019
TNZ023-024-056-012115-
Humphreys TN-Houston TN-Perry TN-
335 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...CENTRAL
PERRY AND HUMPHREYS COUNTIES UNTIL 415 PM CDT...
At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Johnsonville to Decaturville. Movement was
northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waverly, Linden, New Johnsonville, Hurricane Mills, Lobelville,
Mousetail Landing State Park and I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3566 8802 3572 8804 3577 8798 3583 8797
3587 8794 3592 8793 3594 8793 3594 8800
3595 8802 3606 8798 3629 8760 3555 8783
3552 8798 3562 8804
TIME...MOT...LOC 2034Z 227DEG 38KT 3602 8798 3558 8815
13Special weather statement, May 1, 3:11 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
411 PM CDT Wed May 1 2019
TNZ023>025-056-057-012200-
Hickman TN-Dickson TN-Humphreys TN-Houston TN-Perry TN-
411 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...SOUTHEASTERN
HOUSTON...PERRY...EASTERN HUMPHREYS AND WESTERN HICKMAN COUNTIES
UNTIL 500 PM CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waverly to 8 miles southeast of
Decaturville. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waverly, Linden, McEwen, Hurricane Mills, Lobelville, Vanleer,
Slayden, Pinewood, Pleasantville and Bucksnort.
This includes Interstate 40 between mile markers 139 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3546 8804 3547 8802 3548 8799 3550 8798
3553 8798 3556 8800 3617 8776 3632 8738
3569 8754 3545 8804
TIME...MOT...LOC 2110Z 232DEG 25KT 3613 8775 3553 8798
13Special weather statement, May 1, 3:33 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
433 PM CDT Wed May 1 2019
TNZ056>058-093-094-012215-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Perry TN-
433 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WAYNE...WESTERN
LAWRENCE...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN COUNTIES UNTIL 515
PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Linden to near Walnut
Grove. Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Hohenwald, Centerville, Waynesboro, Loretto, Collinwood, Clifton, St.
Joseph, Gordonsburg, Kimmins, Cypress Inn, Flatwoods, Lutts,
Westpoint and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 8798 3529 8798 3530 8800 3530 8802
3533 8802 3535 8801 3537 8802 3539 8802
3539 8799 3540 8797 3541 8798 3542 8801
3552 8797 3582 8737 3500 8745
TIME...MOT...LOC 2132Z 237DEG 39KT 3549 8794 3499 8807
13Special weather statement, May 1, 3:39 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
439 PM CDT Wed May 1 2019
TNZ024-025-057-012230-
Hickman TN-Dickson TN-Humphreys TN-
439 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...EAST CENTRAL HUMPHREYS
AND CENTRAL HICKMAN COUNTIES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Erin to 7 miles west of
Centerville. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dickson, Centerville, White Bluff, Burns, Charlotte, Vanleer,
Slayden, Bon Aqua, Pinewood, Lyles and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 155 and 178.
Interstate 840 between mile markers 1 and 3.
LAT...LON 3620 8756 3623 8753 3628 8752 3631 8719
3581 8726 3567 8766
TIME...MOT...LOC 2139Z 239DEG 25KT 3625 8749 3578 8758
13Special weather statement, May 1, 4:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
519 PM CDT Wed May 1 2019
TNZ057-058-060-012300-
Hickman TN-Lewis TN-Maury TN-
519 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...WESTERN MAURY AND
SOUTHEASTERN HICKMAN COUNTIES UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hohenwald, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Columbia, Hohenwald, Mount Pleasant, Santa Fe, Gordonsburg, Kimmins,
Hampshire and Williamsport.
LAT...LON 3543 8760 3562 8765 3580 8713 3554 8704
TIME...MOT...LOC 2219Z 247DEG 31KT 3553 8753
13
Special weather statement, May 1, 4:22 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT Wed May 1 2019
TNZ007-026-027-059-012300-
Robertson TN-Williamson TN-Davidson TN-Cheatham TN-
522 PM CDT Wed May 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...WILLIAMSON...CHEATHAM
AND SOUTH CENTRAL ROBERTSON COUNTIES UNTIL 600 PM CDT...
At 522 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashland City to 14 miles east of
Centerville. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Franklin, Springfield, Ashland City, Nashville, Brentwood,
Goodlettsville, Millersville, Greenbrier, Forest Hills, Oak Hill,
Coopertown, Belle Meade, Kingston Springs, Thompson's Station,
Pegram, Ridgetop, Fairview, Bellevue, Joelton and Pleasant View.
LAT...LON 3652 8673 3641 8673 3642 8675 3641 8675
3638 8673 3581 8674 3581 8709 3584 8719
3633 8714
TIME...MOT...LOC 2222Z 250DEG 19KT 3630 8712 3584 8719
13